Necessary Optimality Conditions in Discrete Nonsmooth Optimal Control

Research output: Contribution to journalArticlepeer-review


In this paper, we provide a simple proof of the maximum principle for a nonsmooth discrete-time optimal control problem. The methodology is general and encompasses all generalized derivatives for which the Lagrange multiplier rule and the chain rule hold. This includes, but is not limited to, limiting (Mordukhovich) and Michel-Penot subdifferentials.

Original languageEnglish (US)
Pages (from-to)578-586
Number of pages9
JournalJournal of Optimization Theory and Applications
Issue number3
StatePublished - Jun 1 2012

All Science Journal Classification (ASJC) codes

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics


Dive into the research topics of 'Necessary Optimality Conditions in Discrete Nonsmooth Optimal Control'. Together they form a unique fingerprint.

Cite this